MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520161A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility patient care manager reported that an external dialyzer blood leak occurred forty-five minutes into a patient¿s hemodialysis (hd) treatment.The blood leak was reported to be coming from a crack that was identified in the header of the dialyzer.Nothing unusual was noted during priming or setup.The machine, a gambro phoenix, did not alarm.Fresenius bloodlines were not used for the treatment; a gambro cartridge blood set was in use at the time of the event.Blood leak test strips were used, and they tested negative for blood from the dialyzer ports.After identifying the blood leak, treatment was paused.The patient¿s estimated blood loss (ebl) was approximately 117 ml.The patient care manager stated there was no harm to the patient during or after the incident.It was also confirmed that no medical intervention was required as a result of the reported event.The patient was able to complete treatment after being re-setup with new supplies on the same machine.The dialyzer was not available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
Additional information: a2, a3 plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.The customer provided three pictures of a used dialyzer.Blood was visually present on the exterior surface of the dialyzer housing on the label and around the lower header cap.However, no crack was visible in the pictures.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
F4 DIALYZER PRODUCTION ASSY.
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key9836562
Report Number1713747-2020-00072
Device Sequence Number11522408
Product Code FJI
UDI-Device Identifier00840861100026
UDI-Public00840861100026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0520161A
Device Catalogue Number0520161A
Device Lot Number19DU04012
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight16